MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG
Model Number 823162
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a hakim valve was implanted in a (b)(6) male patient via v-p shunt on (b)(6) 2021 with 80 mmh2o.The valve was used with the silascon lumbar catheter (manufactured by kaneka, product code: 702-jj).The patient was still ill after the valve was placed and the patient's condition did not change even when the setting was lowered to 60mmh2o.The valve was removed and replaced on (b)(6) 2022.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields:  d4, d9, g3, g6, h2, h3, h4, h6, h10.The hakim valve (id 823162) was returned for evaluation.Device history record (dhr) - the valve, product code 82-3162 with lot 4959988, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; a cut/tear in the needle chamber was noted.The position of the cam when valve was received was 70mmh2o.The valve was hydrated.The valve was leak and leaked from the cut/tear in the needle chamber.The valve was then pressure tested and failed the test.The valve passed the test for programming, occlusion, reflux and siphon guard.Root cause - the root cause for the issue reported by the customer, could be due the cut/tear in the silicone housing in the needle chamber.The root cause for the pressure issue noted during the investigation is due to the cut/tear in the silicone housing.The root cause for the cut/tear in the silicone housing is probably due to a sharp or pointed object coming into contact with the silicone, as noted in the "ifu" silicone has a low cut/tear resistance.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13871733
Report Number3013886523-2022-00111
Device Sequence Number4692644
Product Code JXG
UDI-Device Identifier10381780519232
UDI-Public(01)10381780519232(17)250831(10)4959988
Combination Product (Y/N)N
PMA/510(K) Number
K041296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number823162
Device Catalogue Number823162
Device Lot Number49599988
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age5 YR
Patient SexMale